Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 49, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 13, 2001, 1:31 AM CDT for Buffalo County, South Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2001, 1:31 AM CDT (06:31 UTC)
- Expired
- Jun 13, 2001, 2:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Buffalo County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 130633 SVRABR SDC017-130715- /NEW.KABR.SV.W.0085.130631-130715/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 131 AM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUFFALO COUNTY IN CENTRAL SOUTH DAKOTA * UNTIL 215 AM CDT * AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF GANN VALLEY...OR ABOUT 18 MILES NORTH OF KIMBALL...MOVING NORTH AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED OVER FORT THOMPSON. * THE SEVERE THUNDERSTORMS WILL MOVE OVER... RURAL BUFFALO COUNTY THROUGH 150 AM CDT THESE ARE DANGEROUS STORMS. TAKE SHELTER NOW! THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT sAGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4393 9935 4389 9891 4420 9879 4419 9954 BINAU/MOHR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:49 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 12, 9:49 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 949 PM CDT TUE JUN 12 2001 STRONG WAA...UPPER DIVERGENCE ALONG WITH AN INVERTED SFC TROUGH OF LOW PRESSURE SLIDING E ACROSS THE CWA...WILL BRING NUMEROUS SHRAS AND TSRAS TO THE CWA THROUGH THE NIGHT. THEY SHOULD ALL END LATE TONIGHT ACROSS C AND NC SD AND EARLY IN THE MRNG ACROSS THE REST OF THE CWA. MUCH OF THE CWA SHOULD RECEIVE THE DRY SLOT THROUGH THE DAY WED. THEREFORE...LOOK FOR SKIES TO BECOME PARTLY CLOUDY FROM WEST TO EAST THROUGH THE DAY. TEMPS SHOULD RISE INTO THE 70S TO NEAR 80. MADE SEVERAL CHANGES TO FORECAST. .ABR...NONE MOHR
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:33 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 27 min |
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 47 min |
| Jun 13, 12:48 AM CDT | Severe Thunderstorm Warning | ABR | Lyman | 42 min |
| Jun 13, 2:17 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 28 min |
| Jun 13, 3:15 AM CDT | Flash Flood Warning | ABR | Clark, Deuel, Hamlin | 6 hr |
| Jun 13, 4:09 PM CDT | Severe Thunderstorm Warning | ABR | Deuel | 36 min |
| Jun 13, 4:32 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 43 min |
| Jun 13, 4:43 PM CDT | Severe Thunderstorm Warning | ABR | Deuel, Grant | 47 min |
| Jun 13, 5:07 PM CDT | Tornado Warning | ABR | Codington, Hamlin | 38 min |
| Jun 13, 5:15 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 45 min |
| Jun 13, 5:30 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 30 min |
| Jun 13, 5:41 PM CDT | Tornado Warning | ABR | Codington | 34 min |
| Jun 13, 5:49 PM CDT | Severe Thunderstorm Warning | ABR | Day | 56 min |
| Jun 13, 6:17 PM CDT | Tornado Warning | ABR | Day | 28 min |
| Jun 13, 6:19 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 41 min |
| Jun 13, 6:34 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Marshall | 41 min |
| Jun 13, 6:46 PM CDT | Severe Thunderstorm Warning | ABR | Day | 14 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.